Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 35, NWS Lake Charles, LA

October 13, 2014

NWS Lake Charles, LA issued this small craft advisory at Oct 13, 2014, 3:43 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 3:43 AM CDT (08:43 UTC)
Expired
Oct 14, 2014, 6:00 PM CDT
In force
38 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 11:48 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Oct 12, 11:48 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT SUN OCT 12 2014

.DISCUSSION...
FOR 06Z TAFS...VFR CONDITIONS HOLDING STILL...EXPECING MVFR BY
DAYBREAK. THUNDERSTORMS DURING THE DAY TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 739 PM CDT SUN OCT 12 2014/

DISCUSSION...
FOR 00Z TAFS...VFR CONDITIONS HOLDING THIS EVENING. COULD SEE
CEILINGS DROP AFTER 06Z...AND THUNDERSTORMS INTRODUCED AFTER 12Z.

PREV DISCUSSION... /ISSUED 500 PM CDT SUN OCT 12 2014/

UPDATE...
QUICK UPDATE TO INCREASE TSRA CHANCES ACROSS INLAND SE TX/W LA FOR
ONGOING CONVECTION AND ADD STRONGER WORDING FOR SVR TSRA FOR THE
NEXT 2 HOURS. ACTIVITY STILL EXPECTED TO DIMINISH BY SUNSET WITH
THE LOSS OF DAYTIME HEATING AND UPPER LEVEL SUPPORT MOVES NE OF
THE AREA FOR THE SHORT TERM...WITH STILL ENHANCES MOISTURE/LIFT
AHEAD AND ALONG THE COLD FRONTAL PASSAGE MON.

DML

PREV DISCUSSION... /ISSUED 341 PM CDT SUN OCT 12 2014/

DISCUSSION...
WATER VAPOR IMAGERY SHOWS AN INTENSIFYING STORM SYSTEM IN THE FORM
OF A STRENGTHENING SHORTWAVE CROSSING THE ROCKIES THIS AFTERNOON...
WHILE SFC ANALYSIS SHOWS ITS SFC REFLECTION DEVELOPING OVER SERN
CO. CLOSER TO HOME OUR PESKY FRONTAL BOUNDARY IS NOTED FROM THE MS
DELTA ACROSS THE ARKLATEX TO SERN TX. LOCAL 88DS SHOW CONVECTION
GRADUALLY INCREASING IN COVERAGE MAINLY INLAND...WITH SOME RATHER
STRONG STORMS NOTED OVER INTERIOR SERN TX.

NO SIGNIFICANT CHANGES TO INHERITED GRIDS/ZONES/FORECAST THINKING
THIS AFTERNOON. SMALL RAIN CHANCES REMAIN IN THE FORECAST FOR
TONIGHT...INITIALLY IN THE FORM OF LINGERING AFTERNOON CONVECTION
AND OVERNIGHT AS ACTIVITY BEGINS TO FIRE IN ADVANCE OF THE
APPROACHING SHORTWAVE.

STILL EXPECTING AN ACTIVE WEATHER DAY ON MONDAY AS A SQUALL LINE IS
PROGGED TO DEVELOP TO OUR WEST IN AN AREA OF STRONG LOW-LEVEL
JETTING AND ENHANCED MOISTURE AHEAD OF THE STORM SYSTEM ALOFT
TOMORROW MORNING. THIS LINE IS FORECAST TO CROSS THE TX ZONES
DURING THE LATE MORNING...CNTL 1/3 OF THE FORECAST AREA EARLY
AFTERNOON AND FINALLY DEPART THE ATCHAFALAYA ZONES BY LATE
AFTERNOON. NO CHANGES TO SEVERE WEATHER POTENTIAL...WITH DAMAGING
WIND GUSTS AND A FEW TORNADOES REMAINING THE PRIMARY THREATS.
IT SHOULD ALSO BE NOTED THAT MONDAY LOOKS TO BE A BREEZY DAY AS A
TIGHT PRESSURE GRADIENT AHEAD OF THE ATTENDANT SFC LOW WILL ALLOW
FOR SRLY WINDS APPROACHING ADVISORY STRENGTH ACROSS PARTS OF THE
AREA BY MID-DAY. THIS LOW WILL DRAG A COLD FRONT ACROSS THE
FORECAST AREA TOMORROW AFTERNOON AND EVENING. SHOWERS/STORMS WILL
GRADUALLY DEPART THE AREA MONDAY NIGHT AS THE TROF AXIS/SFC FRONT
PASS AND DRIER AIR THROUGH THE COLUMN QUICKLY ENVELOPS THE REGION.

MAIN ISSUE THE REMAINDER OF THE FORECAST PERIOD STILL APPEARS TO
BE TEMPS AS RIDGING ALOFT/HIGH PRESSURE SFC DOMINATE THE WEATHER
MAP AND KEEP THE REGION DRY INTO NEXT WEEKEND. LOWS WILL RUN IN
THE MORE SEASONAL 50S THROUGH MID-WEEK...WITH SOME UPPER 40S
POSSIBLE NRN ZONES WEDNESDAY MORNING...WITH CAA DEVELOPING BEHIND
THE TROF. THE COOLEST DAY LOOKS TO BE TUESDAY WITH HIGHS MAINLY IN
THE MID 70S BEFORE THE HIGH SLIDES EWD AND RETURN FLOW INDUCES A
SLOW WARMUP THROUGH THE REMAINDER OF THE WEEK.

MARINE...
HAVE INSERTED CAUTION HEADLINES FOR THE WRN 2/3 OF THE WATERS FOR
TONIGHT INTO MONDAY AS THE GRADIENT TIGHTENS AHEAD OF THE FRONT
AND STRONGER WINDS ALOFT MIX DOWN. SCA CONDITIONS ARE EXPECTED
MONDAY NIGHT INTO TUESDAY ONCE THE FRONT PASSES AND CAA DEVELOPS
OVER THE NWRN GULF. THEREAFTER NO FLAGS ARE ANTICIPATED ON THE
COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  84  58  77  52 /  10  90  30  10   0
KBPT  77  84  57  77  53 /  10  90  20  10   0
KAEX  72  82  54  76  49 /  10  90  40  10   0
KLFT  74  86  58  77  52 /  10  90  90  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH MONDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Oct 12, 4:50 AM CDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CDT SUN OCT 12 2014

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-131000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
450 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY AFTERNOON
AND EVENING. THE FRONT WILL BE ACCOMPANIED BY A VIGOROUS SQUALL
LINE WITH DAMAGING WINDS POSSIBLE AS WELL AS ISOLATED TORNADOES.
THE STORM PREDICTION CENTER HAS PLACED THE AREA WITHIN A SLIGHT
RISK FOR SEVERE WEATHER. SHOWERS AND THUNDERSTORMS WILL RAPIDLY
DIMINISH WITH PASSAGE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY.

GMZ450-452-455-470-472-475-131000-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
450 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A MODERATE
SOUTHERLY FLOW WILL REMAIN PLACE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF MONDAY
AFTERNOON AND EVENING. THE FRONT WILL BE ACCOMPANIED BY A VIGOROUS
SQUALL LINE. STRONG STRAIGHT LINE WINDS WILL BE POSSIBLE AS WELL
AS ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED THE
AREA WITHIN A SLIGHT RISK FOR SEVERE WEATHER. SHOWERS AND
THUNDERSTORMS WILL RAPIDLY DIMINISH WITH PASSAGE OF THE
FRONT...WHILE STRONG NORTHERLIES DEVELOP AND SEAS BUILD. A SMALL
CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MONDAY NIGHT AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:49 AM CDTWind AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more15 hr
Oct 13, 11:38 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon52 min
Oct 13, 12:28 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Vernon62 min
Oct 13, 12:46 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon59 min
Oct 13, 12:59 PM CDTSpecial Weather StatementLCHCalcasieu61 min
Oct 13, 1:03 PM CDTSpecial Marine WarningLCH117 min
Oct 13, 1:07 PM CDTSpecial Weather StatementLCHCameron53 min
Oct 13, 1:18 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline57 min
Oct 13, 1:27 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis63 min
Oct 13, 1:37 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides53 min
Oct 13, 2:06 PM CDTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin54 min
Oct 13, 2:31 PM CDTSpecial Weather StatementLCHLafayette, Vermilion59 min
Oct 13, 2:46 PM CDTSpecial Marine WarningLCH89 min
Oct 13, 3:06 PM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion54 min
Oct 13, 3:41 PM CDTSpecial Weather StatementLCHIberia64 min
Oct 13, 3:57 PM CDTSpecial Marine WarningLCH63 min
Oct 13, 5:03 PM CDTSpecial Marine WarningLCH117 min
Oct 13, 6:55 PM CDTSpecial Marine WarningLCH95 min
Oct 13, 10:16 AM CDTSpecial Weather StatementLCHJasper, Tyler59 min
Oct 13, 10:50 AM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler55 min
Oct 13, 11:50 AM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler55 min
Oct 13, 12:05 PM CDTSpecial Weather StatementLCHOrange55 min

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.